CaltechAUTHORS
  A Caltech Library Service

Time-dependent, diffusion-controlled reactions: The influence of boundaries

Loewenberg, M. and Gavalas, G. R. (1989) Time-dependent, diffusion-controlled reactions: The influence of boundaries. Journal of Chemical Physics, 90 (1). pp. 177-182. ISSN 0021-9606. http://resolver.caltech.edu/CaltechAUTHORS:LOEjcp89

[img]
Preview
PDF
See Usage Policy.

534Kb

Use this Persistent URL to link to this item: http://resolver.caltech.edu/CaltechAUTHORS:LOEjcp89

Abstract

A configurational averaging procedure is presented for the analysis of diffusion-controlled reactions in a medium containing a hard-sphere distribution of spherical sinks. The hierarchy of equations produced from the averaging procedure is truncated assuming low concentration of sinks. The method is shown to reproduce previous results for the decay of an initially uniform distribution of reactant in an unbounded medium and is subsequently applied to determine the reactant flux on the boundary of a semiinfinite domain. In the latter problem, the boundary has a significant effect which cannot be accounted for by the usual rate coefficient.


Item Type:Article
Additional Information:Copyright © 1989 American Institute of Physics (Received 3 June 1988; accepted 21 September 1988) This work was made possible through a fellowship from the LINK Foundation.
Subject Keywords:DIFFUSION; CHEMICAL REACTION KINETICS; LIQUIDS; SOLUTIONS
Record Number:CaltechAUTHORS:LOEjcp89
Persistent URL:http://resolver.caltech.edu/CaltechAUTHORS:LOEjcp89
Alternative URL:http://dx.doi.org/10.1063/1.456511
Usage Policy:No commercial reproduction, distribution, display or performance rights in this work are provided.
ID Code:6756
Collection:CaltechAUTHORS
Deposited By: Archive Administrator
Deposited On:20 Dec 2006
Last Modified:26 Dec 2012 09:24

Repository Staff Only: item control page